• E-ISSN 2636-7688
  • Call Us: +90 422 341 06 60 / 1224
  • Email Us: dergi@inonu.edu.tr

Formerly Journal of Turgut Ozal Medical Center - ISSN 1300-1744

  • Annals of Medical Research



    Annals of Medical Research International Monthly Published Medical Journal

  • Annals of Medical Research

    In publication or citation search, the name similarities of the authors, typographical errors and institutional changes can cause confusion. To prevent this, researchers need to obtain a descriptive ID. ORCID (Open Researcher and Contributor ID) is a researcher-specific international URI with a 16-digit number. You can register for free for individual ORCID at http://orcid.org. Please indicate the ORCID number of all authors when submitting your article.

  • Annals of Medical Research


    Annals of Medical Research indexed in TÜBİTAK/ULAKBİM Tıp Veri Tabanı

  • Annals of Medical Research


    Annals of Medical Research indexed in

  • Annals of Medical Research
  • Annals of Medical Research
  • Annals of Medical Research
  • Annals of Medical Research

Dear readers,

Our journal is the official publication of Inonu University Medical Faculty and published uninterruptedly for 25 years. It was first published as the name of Inonu University Medical Journal and later as Journal of Turgut Ozal Medical Center. During its publication period, the journal accepted Turkish or English articles for publication.

Abstracting in an international index is just a paramount objective in the 25th year of the journal. Because of this goal, it was necessary to make a decision both in terms of journal name and publication language. It was important in this respect that the name of a general medical journal should be related to medicine again and it should be in English. For these reasons, the name of the journal was switched to Annals of Medical Research and its publication language is changed to in English. The logo of the journal was chosen as an apricot, which is the symbol of our city Malatya, the world capital of apricot. I hope the journal succeeds with its new name. Annals of Medical Research is It is published monthly.

Editor-in-Chief
Cuneyt Kayaalp

 

Atypical femur fractures associated with bisphosphonates treatment: Retrospective single-center study (p. 2807-12)

Atypical femur fractures associated with bisphosphonates treatment: Retrospective single-center study (p. 2807-12)

Bahtiyar Haberal1, Ekin Kaya Simsek2, Can Cetin1
1Baskent University Hospital, Clinic of Orthopedic Surgery, Anakara, Turkey
2Beypazari State Hospital, Clinic of Orthopedic Surgery, Anakara, Turkey

Abstract

Aim: Osteoporosis is a very common condition caused by an imbalance between bone production and resorption. The first-line treatment of osteoporosis and the most commonly prescribed medication group is bisphosphonates. In recent years, several researches have reported that atypical femur fractures are seen following long term bisphosphonate usage. However, time of usage is not clearly defined yet. Our purpose of this study was to unveil the correlation between long term bisphosphonate usage and atypical femur fractures.
Material and Methods: Patients with a history of bisphosphonates treatment with atypical femur fracture were retrospectively analyzed. The collected data included patient demographics, the presence of trauma or history of the fracture, concomitant medical diagnoses, and history of bisphosphonates usage, type of bisphosphonates used, concomitant fractures, and other complications related to atypical femur fractures, mortalities.
Results: Twenty-two patients were included. All patients were female, and the mean age was 79.36±8.71 (mean ± SD) years. Sixteen patients were taking alendronate for an average of 6.81±2.74 (mean ± SD) years while six patients were taking ibandronate sustained atypical femur fractures in a shorter time average of 4.66±1.49 (mean ±SD) years. Atypical femur fractures are started to be diagnosed after 3 years of usage with having peak numbers in forth year.
Conclusion: Our study supports correlation between long term bisphosphonates usage and atypical femur fractures as reported in several studies. In the use of long-term bisphosphonates more than 3 years, care should be taken for atypical femur fractures, with investigating prodromal symptoms and performing radiological imaging.

Keywords: Bisphosphonates; atypical femoral fracture; osteoporosis treatment; fragility fractures

 

 Download PDF

DOWNLOAD
10.5455/annalsmedres.2019.11.720

DownloadXML


Contact us

+90 422 341 06 60 / 1224 - University

+90 422 341 06 60 Department


Location

Inonu University Faculty of Medicine

Malatya, 44069

Turkey


Send us email

dergi@inonu.edu.tr

dergi@inonu.edu.tr


demo

Annals of Medical Research is the scientific official journal of the Inonu University Faculty of Medicine. It is published monthly. The essential aim of the Annals of Medical Research is to publish scientifically high quality clinical and experimental research articles on fields of medicine which can contribute to the literature data. In addition, review articles, case reports, editorials, letters to the editors and manuscripts on publication ethics and medical history, which can contribute to the education and practices of physicians and health sector professionals within the scope of the journal’s target audience and which can increase the level of scientific communication between the authors and readers, are included in the scope of the journal.

 

Recent News

Links

Certificate of General Impact Factor

Email Newsletter

Sign up for the latest Inonu University Our new article, updates....